Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 51, NWS Miami, FL

June 16, 2005Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 16, 2005, 5:49 PM EDT for Broward County, Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2005, 5:49 PM EDT (21:49 UTC)
Expired
Jun 16, 2005, 6:45 PM EDT
In force
56 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Broward County, FL

The radar

The Miami radar (KAMX), 62 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 5:57 PM EDTHAIL 0.75Davie, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 162150
SVRMFL
FLC011-162245-
/O.NEW.KMFL.SV.W.0051.050616T2149Z-050616T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
549 PM EDT THU JUN 16 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BROWARD COUNTY IN SOUTH FLORIDA

* UNTIL 645 PM EDT

* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS   
  STORM WAS LOCATED NEAR PLANTATION AND DAVIE...AND MOVING NORTHEAST 
  AT 15 MPH.

* THE STORM WILL AFFECT...
  LAUDERDALE LAKES BY 600 PM EDT
  NORTH LAUDERDALE BY 610 PM EDT
  WILTON MANORS BY 615 PM EDT
  OAKLAND PARK BY 620 PM EDT
  LAUDERDALE BY THE SEA BY 625 PM EDT


SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2612 8041 2599 8027 2618 7997 2632 8016

$$

GARCIA
2 follow-up statements
000
WWUS52 KMFL 162210
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
608 PM EDT THU JUN 16 2005

FLC011-162245-
/O.CON.KMFL.SV.W.0051.000000T0000Z-050616T2245Z/
BROWARD FL-
608 PM EDT THU JUN 16 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EDT FOR
EASTERN BROWARD COUNTY...

AT 606 PM EDT...A HAM RADIO OPERATOR REPORTED NICKEL SIZE HAIL AT 
FLAMINGO ROAD IN DAVIE AT 557 PM. THIS STORM WAS NOW LOCATED NEAR 
PLANTATION...MOVING NORTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAUDERHILL...TAMARAC...LAUDERDALE LAKES...FORT LAUDERDALE...PORT
EVERGLADES...NORTH LAUDERDALE...FORT LAUDERDALE BEACH...WILTON
MANORS...OAKLAND PARK...MARGATE...LAUDERDALE BY THE SEA...COCONUT
CREEK...SEA RANCH LAKES...POMPANO BEACH...LIGHTHOUSE POINT AND
POMPANO BEACH AIRPORT.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2612 8041 2599 8027 2618 7997 2632 8016

$$

GARCIA
000
WWUS52 KMFL 162244
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
641 PM EDT THU JUN 16 2005

FLC011-162251-
/O.EXP.KMFL.SV.W.0051.000000T0000Z-050616T2245Z/
BROWARD FL-
641 PM EDT THU JUN 16 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BROWARD COUNTY WILL 
BE ALLOWED TO EXPIRE AT 645 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAVE WEAKENED AND 
IS EXPECTED TO MOVE OUT OF THE AREA. HOWEVER...STRONG STORMS WILL 
CONTINUE TO AFFECT THIS AREA WITH VERY HEAVY RAINS...EXCESSIVE 
LIGHTNING...GUSTY WINDS AND POSSIBLY SMALL HAIL. 

MINOR FLOODING OF LOW LYING AND POORLY DRAINED AREAS IS ALSO 
POSSIBLE. 

LAT...LON 2612 8041 2599 8027 2618 7997 2632 8016

$$

GARCIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:24 PM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 16, 2:24 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EDT THU JUN 16 2005

.DISCUSSION...EASTERN U.S. TROUGH WILL DIG SOUTH OVER THE NEXT FEW
DAYS. RESULTING WESTERLY STEERING FLOW OVER SOUTH FLORIDA WILL
HELP INCREASE CHANCES FOR SHOWERS/STORMS EAST COAST ZONES. SURFACE
PRESSURE GRADIENT WILL REMAIN VERY WEAK ALLOWING FOR DEVELOPMENT OF
ACTIVE SEABREEZES EACH DAY. MODELS INDICATING A DECREASE IN
PRECIPITABLE WATER ACROSS THE REGION ON SATURDAY AND GFS MOS
GUIDANCE SHOWING ONLY 30 PERCENT POPS. WILL KEEP FORECAST POPS
SLIGHTLY HIGHER GIVEN DEEP TROUGHING AND ACTIVE SEABREEZES.
TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE NORMAL THROUGH THE
WEEKEND. UPPER TROUGH FLATTENS A BIT NEXT WEEK...BUT FOR THE MOST
PART REMAINS NEARBY MAINTAINING NORTHWEST STEERING FLOW OVER SOUTH
FLORIDA. SURFACE RIDGE WILL BUILD BACK OVER FLORIDA PRODUCING
EASTERLY FLOW LOWER LEVELS. DIFFICULT TO PREDICT AT THIS TIME
FAVORED AREAS FOR PRECIPITATION IN THIS REGIME. WILL KEEP
SCATTERED POPS ALL ZONES THROUGH THURSDAY. TEMPERATURES WILL
REMAIN ABOUT NORMAL.

&&

.MARINE...WINDS/SEAS WILL REMAIN LIGHT INTO EARLY NEXT WEEK. NO
HIGHLIGHTS.

&&

.FIRE WEATHER...NO PROBLEMS/CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  91  76  91 /  20  50  20  40
FORT LAUDERDALE  76  91  76  90 /  20  50  20  40
MIAMI            76  92  76  91 /  20  50  20  40
NAPLES           77  89  76  89 /  10  20  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 16, 12:02 PM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1202 PM EDT THU JUN 16 2005

FLZ063-066>068-070>075-171600-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
EASTERN COLLIER-WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE-
DADE METROPOLITAN-MAINLAND MONROE-
1158 AM EDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE
OKEECHOBEE, AND ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED OVER INTERIOR
AND EASTERN PORTIONS OF SOUTH FLORIDA THIS AFTERNOON. STORMS WILL
BE SLOW MOVING AND CAPABLE OF LOCALLY HEAVY RAIN AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

FLZ069-171600-
WESTERN COLLIER-
1158 AM EDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE
OKEECHOBEE, AND ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Jun 16, 3:56 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
356 PM EDT THU JUN 16 2005

FLZ074-162045-
DADE METROPOLITAN-
356 PM EDT THU JUN 16 2005

AT 354 DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS WITH WIND GUST
TO 50 MPH JUST NORTH OF HOMESTEAD AND MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL MOVE OVER U.S. 1 AND INTO GOULDS...CUTLER RIDGE AND
PERRINE.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.